MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, LONG, 8.5X220MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, LONG, 8.5X220MM; AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that operation was performed with ann nail system.After 2 months from the initial, surgeon found a screw of the proximal screws was backed out from the proper position.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.
 
Additional Manufacturer Narrative
Concomitant medical products: ann cort bone screw 4 x 26mm; catalog#: 47-2486-126-40; lot#: 3054512.Ann cort bone screw 4 x 28mm; catalog#: 47-2486-128-40; lot#: 3054458.Affixus ph nl cap 0mm; catalog#: 47-2488-010-00; lot#: 3076770.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2022-00104; 0009613350-2022-00105; 0009613350-2022-00106; 0009613350-2022-00107.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Event description: it was reported that operation was performed with ann nail on (b)(6) 2021.After 2 months from the initial, surgeon found #2 screw of the proximal screws was backed out from the proper position.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.No further outcome.Review of received data: no medical data (like x-rays or medical records) relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Surgical technique sap: the surgical technique explains that the locking of the corelock is done using the corelock driver with torque limiting handle.Turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Complaint history review: review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and lot combination related to the event.Conclusion: it was reported that operation was performed with ann nail on (b)(6), 2021.After 2 months from the initial, surgeon found #2 screw of the proximal screws was backed out from the proper position.The surgeon keep an eye on the patient condition as well as no revision will be planned so far.No further outcome.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the investigation it can be assumed that the factors that led and/or contributed to the migration of the screw might be multifactorial related to either patient condition, behaviour, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.Capa ca-06074 is ongoing for this issue of screw backing out.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
PROXIMAL HUMERUS, LEFT, LONG, 8.5X220MM
Common Device Name
AFFIXUS NATURAL NAIL SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13583791
Report Number0009613350-2022-00108
Device Sequence Number17235349
Product Code HSB
UDI-Device Identifier00889024505933
UDI-Public00889024505933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2496-221-08
Device Lot Number3026730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown